How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 65555
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Hello. I have been taking bisoprolol 2.5mg for about 3 months

Customer Question

Hello. I have been taking bisoprolol 2.5mg for about 3 months for high blood pressure. The medication made me very tired and GP yesterday suggested trying a calcium channel inhibitor. So I was advised to stop taking the bisoprolol the next day (today) and start on the felodipine.

I did this, but my heart rate has gone up to the 80's or more when resting.

I know this is possible with coming off the bisoprolol, but , can you tell me how long these symptoms will last and what I can do to help the situation.

Was there a different way i should have stopped the bisoprolol ?

Many Thanks for your help
Submitted: 3 years ago.
Category: Medical
Expert:  DrRussMD replied 3 years ago.
Hello
It is not a dangerous heart rate.

You might be rebounding some from the beta blocker, so this needs to be watched.

It should not last more than several days.

Use reply to let me know if you have further questions [click reply to expert].
Please do not forget a positive rating [hopefully you will click an excellent; or come back to ask me more as needed].
Customer: replied 3 years ago.


Thanks. Can you tell me at what level heart rate i should be worried.

Expert:  DrRussMD replied 3 years ago.
Over 100 persistent.
120 or over at rest anytime.
Use reply to let me know if you have further questions [click reply to expert].
Please do not forget a positive rating [hopefully you will click an excellent; or come back to ask me more as needed].
Customer: replied 3 years ago.


Hello, Thanks for this. can you tell me , the dr. has now prescribed felodipine. If urgent, would he be able to put me back on the bisoprolol. I hope he won't have to, but could he if the tachycardia got really out of hand.


 


 

Expert:  DrRussMD replied 3 years ago.
Yes
There would be no problem switching back.
But there should be no reason to.
Use reply to let me know if you have further questions [click reply to expert].
Please do not forget a positive rating [hopefully you will click an excellent; or come back to ask me more as needed].